Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 106, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 17, 2014, 12:11 PM EST for Bulloch County, Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2014, 12:11 PM EST (17:11 UTC)
- Expired
- Nov 17, 2014, 1:15 PM EST
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 12:26 PM EST | TSTM WND DMG | 4 N Dover, GA | WARNING POINT REPORTED TREE DOWN ON GILGAL ROAD...2 MILES FROM HIGHWAY 301. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 10:57 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
883 WUUS52 KCHS 171711 SVRCHS GAC031-251-SCC005-049-171815- /O.NEW.KCHS.SV.W.0106.141117T1711Z-141117T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1211 PM EST MON NOV 17 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... SCREVEN COUNTY IN SOUTHEAST GEORGIA... BULLOCH COUNTY IN SOUTHEAST GEORGIA... ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 115 PM EST * AT 1212 PM EST...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM... NEAR ROCKY FORD...MOVING NORTHEAST AT 60 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... ROCKY FORD...DOVER...WOODCLIFF...SYLVANIA...ALTMAN...BURTONS FERRY LANDING...ESTILL...SCOTIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY STRUCTURE. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3308 8128 3270 8111 3254 8186 3278 8182 TIME...MOT...LOC 1712Z 245DEG 51KT 3272 8178 $$
3 follow-up statements
026 WWUS52 KCHS 171732 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1232 PM EST MON NOV 17 2014 GAC031-251-SCC005-049-171815- /O.CON.KCHS.SV.W.0106.000000T0000Z-141117T1815Z/ SCREVEN GA-BULLOCH GA-ALLENDALE SC-HAMPTON SC- 1232 PM EST MON NOV 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST FOR PORTIONS OF SCREVEN...BULLOCH...ALLENDALE AND HAMPTON COUNTIES... AT 1232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF GREEN HILL... MOVING NORTHEAST AT 60 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENDALE...BARTON...ESTILL...FAIRFAX...GIFFORD...LENA...LURAY... SCOTIA...SEIGLING...SHIRLEY...ALTMAN...CAPTOLO...DOVER...HUNTERS... SYLVANIA AND LAKE WARREN STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. && LAT...LON 3276 8170 3308 8128 3270 8111 3255 8184 TIME...MOT...LOC 1732Z 245DEG 51KT 3279 8148 $$
059
WWUS52 KCHS 171759
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 PM EST MON NOV 17 2014
GAC031-SCC005-171809-
/O.CAN.KCHS.SV.W.0106.000000T0000Z-141117T1815Z/
BULLOCH GA-ALLENDALE SC-
1259 PM EST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH AND
ALLENDALE COUNTIES HAS BEEN CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3268 8153 3272 8141 3283 8126 3288 8125
3295 8122 3270 8111 3259 8166
TIME...MOT...LOC 1759Z 245DEG 51KT 3295 8107
$$
GAC251-SCC049-171815-
/O.CON.KCHS.SV.W.0106.000000T0000Z-141117T1815Z/
SCREVEN GA-HAMPTON SC-
1259 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR PORTIONS OF SCREVEN AND HAMPTON COUNTIES...
AT 1259 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF LAKE WARREN STATE
PARK...MOVING NORTHEAST AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ESTILL...
GIFFORD...LENA...LURAY...SCOTIA...CAPTOLO...HUNTERS AND LAKE WARREN
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3268 8153 3272 8141 3283 8126 3288 8125
3295 8122 3270 8111 3259 8166
TIME...MOT...LOC 1759Z 245DEG 51KT 3295 8107
$$375
WWUS52 KCHS 171809
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EST MON NOV 17 2014
GAC251-SCC049-171819-
/O.EXP.KCHS.SV.W.0106.000000T0000Z-141117T1815Z/
SCREVEN GA-HAMPTON SC-
109 PM EST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
HAMPTON COUNTIES WILL EXPIRE AT 115 PM EST...
AT 109 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3268 8153 3272 8141 3283 8126 3288 8125
3295 8122 3270 8111 3259 8166
TIME...MOT...LOC 1809Z 245DEG 51KT 3301 8092
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 11:35 AM EST, 36 minutes earlier.
Area forecast discussion, Nov 17, 11:35 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EST MON NOV 17 2014
...SEVERE WEATHER THREAT THIS AFTERNOON...
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTH OF AREA LATE THIS
MORNING... FOLLOWED BY THE PASSAGE OF A STRONG COLD FRONT FROM THE
WEST LATE TODAY AND EARLY THIS EVENING. COLD ARCTIC HIGH PRESSURE
WILL THEN BUILD OVER THE AREA INTO THE MIDDLE OF THE WEEK...THEN
PREVAIL INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE PRIMARY CONCERN IS THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON AS A POTENT COLD FRONT PUSHES THROUGH LATE IN THE DAY. A
TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR ALL OF SOUTHEAST SC AND
SOUTHEAST GA. A VERY WARM...MOIST AND MODERATELY UNSTABLE
ENVIRONMENT HAS DEVELOPED ACROSS THE AREA IN WAKE OF A WARM FRONT
THAT LIFTED THROUGH EARLIER THIS MORNING. DESPITE EXTENSIVE CLOUD
COVER...TEMPERATURES HAVE ALREADY WARMED INTO THE MID AND UPPER
70S ALONG THE COASTAL CORRIDOR OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA...AND COULD CLIMB INTO THE LOWER 80S IN SOME
PLACES IN NORTH COASTAL GEORGIA BY EARLY AFTERNOON WITH
COMPRESSIONAL HEATING AND A STRONG SOUTH-SOUTHWEST FLOW AHEAD OF
THE COLD FRONT. MEANWHILE DEW POINTS ACROSS THE AREA HAVE SURGED
INTO THE UPPER 60S AND LOWER 70S.
THE PRIMARY BAND OF CONVECTION AHEAD OF THE FRONT IS EXPECTED TO
ENTER WESTERN PORTIONS OF THE FORECAST AREA AROUND NOON...THEN
PROGRESS TOWARD THE I-95 CORRIDOR AROUND 2 PM...BEFORE PUSHING OFF
THE SOUTH CAROLINA COAST AROUND 4 PM. THIS AREA OF CONVECTION WAS
RESPONSIBLE FOR PRODUCING SEVERAL TORNADOES UPSTREAM ACROSS THE
FL PANHANDLE AND SOUTHWEST GA. AS THE STORMS SHIFT INTO THE
AREA...THE MODE OF CONVECTION WILL SHIFT FROM THE DISCRETE
SUPERCELLS SEEN EARLIER UPSTREAM...TO MORE LINEAR SEGMENTS AS THE
LOW LEVEL FLOW BECOMES MORE UNIDIRECTIONAL. WIND SHEAR WILL REMAIN
IMPRESSIVE HOWEVER...WITH THE HRRR SOUNDINGS AT KSAV DEPICTING 0-1KM
SHEAR VALUES OF 27 KT AND 0-3KM SHEAR VALUES OF 43 KT DUE TO A
POTENT LOW LEVEL JET ALOFT. IN ORDER TO TAP INTO THESE WINDS
HOWEVER...SUFFICIENT INSTABILITY IS NEEDED TO SUPPORT DEEP
UPDRAFTS/DOWNDRAFTS...AND IT APPEARS THAT WE MAY ATTAIN CAPE VALUES
UP AROUND 1000 J/KG THIS AFTERNOON BASED ON THE LATEST HIGH
RESOLUTION MODEL SOUNDINGS. GIVEN THESE VALUES...IT APPEARS THE
AREA IS PRIMED FOR A POTENTIAL HIGH SHEAR LOW CAPE SEVERE WEATHER
EVENT...SUPPORTED BY SHERB VALUES OF 1.0 TO 1.2 ACROSS MUCH OF THE
AREA. WHILE THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING
WINDS...THERE IS CERTAINLY THE POTENTIAL FOR AN ISOLATED TORNADO
OR TWO TO OCCUR. THE HIGHEST SEVERE WEATHER PROBABILITIES WILL
ALSO OCCUR ACROSS SOUTHEAST GEORGIA WHERE TEMPERATURES/INSTABILITY
WILL BE GREATEST.
THE COLD FRONT WILL BLAST THROUGH LATE TODAY AND EARLY THIS
EVENING WITH CONVECTIVE RAINS SHIFTING QUICKLY OFF THE COAST
SHORTLY AFTER SUNSET THEN COLD AIR WILL COME POURING IN ON THE
HEELS OF STRONG PRES RISES. NEAR FREEZING TEMPS ARE LIKELY IN
WESTERN GEORGIA AREAS AND BORDERING THE FAR SE MIDLANDS AND CSRA
BUT WE HAVE HIGHLIGHTED THE BIG EVENT FOR WEDNESDAY MORNING WITH A
FREEZE WATCH TO ALERT FOR SUB-FREEZING TEMPS ALL THE WAY TO THE
OCEAN...A VERY RARE EVENT FOR MID NOVEMBER ON BEACHES AND BARRIER
ISLANDS.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...STRONG COLD ADVECTION WILL BE ONGOING
DURING TUESDAY IN THE WAKE OF THE ARCTIC FRONT. DOWNSLOPE WEST TO
NORTHWEST WINDS WILL SOMEWHAT TEMPER THE IMPACT ON TEMPERATURES.
EVEN SO...LOW LEVEL THICKNESS VALUES WITH FULL SUN SUPPORT HIGHS
ONLY FROM THE UPPERS 40S IN THE NORTHWEST TO LOWER 50S IN THE
EXTREME SOUTHEAST. MAINTAINED HIGHS FROM THE NEAR 50 IN MOST AREAS.
THE STAGE IS SET FOR A WIDESPREAD HARD FREEZE FOR ALL AREAS TUESDAY
NIGHT...WITH LIKELY RECORD BREAKING TEMPERATURES AT ALL THREE
CLIMATE SITES. THIS WILL BE THE COLDEST IT HAS BEEN IN MANY AREAS
SINCE JANUARY 25TH 2014. CLEAR SKIES AND VERY LOW DEWPOINTS COMBINED
WITH DIMINISHING WINDS WILL SET THE STAGE FOR DECENT RADIATIONAL
COOLING ACROSS INLAND AREAS. LATEST MODEL GUIDANCE SUGGEST LIGHT
NORTH WINDS ALONG THE IMMEDIATE COAST WHICH SHOULD ALLOW SUB
FREEZING TEMPERATURES TO REACH ALL BEACHES. LOOKS LIKE 10 TO 13
HOURS OF SUBFREEZING TEMPERATURES WILL OCCUR ACROSS FAR INLAND AREAS
RANGING TO 2 TO 4 HOURS AT THE GEORGIA BEACHES. HAVE ISSUED A FREEZE
WATCH FOR ALL AREAS FOR TUESDAY NIGHT. SINCE LOW TEMPERATURES ARE
EXPECTED TO BE WELL BELOW FREEZING FOR MANY HOURS...PRECAUTIONS NEED
TO BE TAKEN TO PROTECT EXPOSED PIPES.
WEDNESDAY THROUGH THURSDAY...AFTER A FRIGID START ON WEDNESDAY
MORNING...ABUNDANT SUNSHINE WILL HELP TEMPERATURES RECOVER TO NEAR
50 DEGREES IN MANY AREAS. WITH THE HIGH PRESSURE CENTERED NEAR THE
AREA...WINDS WILL BE LIGHT...SO THERE WILL NOT BE ANY DOWNSLOPE FLOW
TO HELP MODERATE TEMPERATURES MORE QUICKLY. A GOOD RADIATIONAL
COOLING NIGHT IS EXPECTED WEDNESDAY NIGHT ACROSS THE AREA.
HOWEVER...INCREASING LOW LEVEL THICKNESS VALUES AND HIGHER DEWPOINTS
THAN TUESDAY NIGHT WILL KEEP TEMPERATURES FROM FALLING TO TUESDAY
NIGHTS LEVELS. EXPECT FREEZING TEMPERATURES IN MOST AREAS...WITH
LOWS IN THE MID TO UPPER 20S INLAND TO THE MID 30S NEAR THE COAST.
IN ALL LIKELIHOOD FREEZING TEMPERATURES WILL OCCUR IN ALL AREAS
TUESDAY NIGHT WHICH SHOULD EFFECTIVELY END THE GROWING SEASON. AS A
RESULT...IT IS HIGHLY LIKELY THAT NO FREEZE WATCHES OR WARNINGS WILL
BE ISSUED FOR WEDNESDAY NIGHT UNLESS FREEZING TEMPERATURES DO NOT
OCCUR EVERYWHERE TUESDAY NIGHT. A MODERATING TREND BEGINS ON
THURSDAY. ABUNDANT SUNSHINE AND INCREASING LOW LEVEL THICKNESS
VALUES SUPPORT HIGH TEMPERATURES IN MOST AREA NEAR 60 DEGREES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
DECENT CONFIDENCE IN A GENERAL MODERATING TREND DURING THIS
PERIOD...WITH HIGH TEMPERATURES CLIMBING TO NEAR OR PERHAPS EVEN
ABOVE NORMAL VALUES BY SUNDAY AND LIKELY TO ABOVE NORMAL LEVELS BY
MONDAY. GOOD AGREEMENT BETWEEN ECMWF AND GFS THAT THE AREA WILL
LIKELY REMAIN RAIN FREE THROUGH SATURDAY. MODEL DIFFERENCES BECOME
QUITE PRONOUNCED BY SUNDAY AND MONDAY...BUT IT DOES APPEAR THAT THE
WEATHER WILL GET MORE UNSETTLED THEN AND AT LEAST FOR NOW INCLUDED
SLIGHT CHANCES FOR RAIN SHOWERS SUNDAY THROUGH MONDAY.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE DENSE FOG FROM THE OVERNIGHT HAS LIFTED AT KCHS AND HAS BEEN
OUT OF KSAV FOR SEVERAL HOURS. OCCASIONAL MVFR CIGS MAY OCCUR AT
BOTH TERMINALS BEFORE CONVECTION MOVES THROUGH FROM 18Z TO 22Z
TODAY. THERE IS A SMALL CHANCE IT REACHES KSAV BEFORE 18Z GIVEN
SOME OF THE LATEST UPSTREAM RADAR TRENDS. S TO SW WINDS WILL BE
RAMPING UP THIS MORNING AND PRE-FRONTAL TODAY AND SIGNIFICANT
CONVECTIVE WIND GUSTS ARE POSSIBLE IN THE VICINITY OF STRONG
SHOWERS AND TSTMS THIS AFTERNOON. CIGS WILL BE VFR TONIGHT IN
THE WAKE OF THE COLD FRONT WITH SURFACE FLOW FROM THE NW AND
PERIODS OF GUSTINESS ARE LIKELY AT BOTH TERMINALS OVERNIGHT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
OTHERWISE INCREASING LOW LEVEL JET AND WARM AIR ADVECTION BOTH
IMPRESSIVE TODAY BUT THE MIXING PROFILES ARE QUITE POOR CLOSE TO
SHORE AS SEA SURFACE TEMPS ARE CLOSER TO 60F. THE LAND/SEA
INTERFACE SHOULD BECOME GUSTY BY EARLY AFTERNOON AND ALLOWED AN
SCA TO CONTINUE NORTH OF SAVANNAH TODAY.
THE TWO MOST SIGNIFICANT ISSUES WILL BE CONVECTION LATER TODAY
AND POSSIBLE GALES OVER THE GEORGIA WATERS TONIGHT. THE CONVECTION
WILL PRODUCE A RISK OF WIND GUSTS OVER 35 KT AND POSSIBLE WATERSPOUTS
ESPECIALLY OVER WATERS SEAWARD FROM THE PILOT BUOYS. THE TIMING
LOOKS TO BE EARLY TO MID AFTERNOON THROUGH EARLY EVENING.
THE GALE RISK WAS HIGH ENOUGH THIS MORNING TO HOIST A GALE WATCH
TONIGHT FOR THE OUTER GEORGIA WATERS. GRAYS REEF COULD SEE A
PERIOD OF GALE FORCE GUSTS FROM LATE EVENING TO 6 AM AS JETTING
AND LOW LEVEL MOMENTUM PROGS ARE EXTREMELY FAVORABLE GIVEN THE
SHARP ISALLOBARIC RISES ANTICIPATED. OTHER WATERS WILL BE IN SMALL
CRAFT ADVISORY CONDITIONS TONIGHT.
TUESDAY THROUGH FRIDAY...HIGH PRESSURE WILL BUILD FROM THE WEST ON
TUESDAY...WITH IMPROVING CONDITIONS ON THE WATERS. SMALL CRAFT
ADVISORIES FOR AMZ352 AND AMZ354 ARE EXPECTED TO END TUESDAY
MORNING. ANY GALE CONDITIONS ACROSS AMZ374 SHOULD END EARLY ON
TUESDAY WITH SMALL CRAFT ADVISORY CONDITIONS THEN PERSISTING INTO
TUESDAY NIGHT. IMPROVING CONDITIONS WILL THEN CONTINUE ACROSS ALL
WATERS AS HIGH PRESSURE SETTLES OVER THE REGION. WINDS MAINLY AOB 10
KNOTS AND SEAS 1 TO 3 FEET ARE EXPECTED FROM WEDNESDAY MORNING INTO
THURSDAY NIGHT AND POSSIBLY EVEN FRIDAY MORNING.
&&
.CLIMATE...
RECORD LOW MAXIMUM TEMPERATURES FOR NOVEMBER 18TH...
KCHS...49 SET IN 2008.
KCHL...48 SET IN 1951.
KSAV...45 SET IN 1891.
RECORD LOWS FOR NOVEMBER 19TH...
KCHS...27 SET IN 1949.
KCHL...31 SET IN 1903.
KSAV...27 SET IN 2008 AND PREVIOUS.
RECORD LOW MAXIMUM TEMPERATURES FOR NOVEMBER 19TH...
KCHS...44 SET IN 2000.
KCHL...45 SET IN 1951.
KSAV...44 SET IN 2000.
RECORD LOW FOR SO EARLY IN THE SEASON...
KCHS...22 NOVEMBER 16 1940.
KCHL...28 NOVEMBER 16 1940.
KSAV...24 NOVEMBER 3 1954.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR GAZ087-088-099>101-114>119-137>141.
SC...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR SCZ040-042>045-047>052.
LAKE WIND ADVISORY UNTIL 6 AM EST TUESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TUESDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR AMZ330-350.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EST
TUESDAY FOR AMZ354.
GALE WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY MORNING
FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ374.
&&
NEAR TERM...JAQ
SHORT TERM...MTE
LONG TERM...MTE
AVIATION...
MARINE...MTE
CLIMATE...Hazardous weather outlook, Nov 17, 7:29 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 729 AM EST MON NOV 17 2014 SCZ045-181230- INLAND BERKELEY- 729 AM EST MON NOV 17 2014 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY FOR LAKE MOULTRIE... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO OR TWO. THE GREATEST THREAT FOR A TORNADO WOULD BE WITH ANY ISOLATED STORMS OUT AHEAD OF THE LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-117-119-139-141-SCZ040-042>044-047>052-181230- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-COASTAL BRYAN- COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 729 AM EST MON NOV 17 2014 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES THROUGH THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO OR TWO. THE GREATEST THREAT FOR A TORNADO WOULD BE WITH ANY ISOLATED STORMS OUT AHEAD OF THE LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-181230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 729 AM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES THROUGH LATER THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED WATERSPOUT. THE GREATEST THREAT FOR A WATERSPOUT WOULD BE WITH ANY ISOLATED STORMS OUT AHEAD OF THE LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-181230- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 729 AM EST MON NOV 17 2014 ...GALE WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND AN ISOLATED WATERSPOUT OR TWO. THE GREATEST THREAT FOR WATERSPOUTS WOULD BE WITH ANY ISOLATED STORMS OUT AHEAD OF THE LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALES...THERE IS A SMALL POTENTIAL FOR MARGINAL GALE FORCE WINDS...MAINLY IN FREQUENT GUSTS...TO OCCUR MONDAY NIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ114>116-118-137-138-140-181230- TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 729 AM EST MON NOV 17 2014 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES THROUGH MONDAY AFTERNOON. THERE IS A MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 17, 9:48 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 AM EST MON NOV 17 2014
GAZ087-099-100-114-115-171515-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
948 AM EST MON NOV 17 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...JENKINS...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 1015 AM EST...
AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING NORTHEAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS...MANASSAS...BRANNEN LAKE...UNDINE...EXCELSIOR...EXCELSIOR...
NEW HOPE...REGISTER...GEORGIA SOUTHERN...JIMPS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8188 3230 8149 3199 8222 3208 8221
3218 8219 3223 8222 3224 8221 3229 8223
TIME...MOT...LOC 1448Z 232DEG 59KT 3218 8213Special weather statement, Nov 17, 11:56 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 AM EST MON NOV 17 2014
GAZ087-088-099-100-114-171745-
BULLOCH-CANDLER-JENKINS-SCREVEN-TATTNALL-
1156 AM EST MON NOV 17 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...BULLOCH AND CANDLER COUNTIES THROUGH 1245 PM EST...
AT 1151 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM VIDALIA TO
MILLEN...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
METTER...PORTAL...SCARBORO...ROCKY FORD...REGISTER...COBBTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3243 8220 3247 8218 3252 8215 3256 8208
3254 8203 3260 8201 3266 8209 3273 8211
3282 8202 3295 8156 3232 8183 3228 8200
3228 8202 3227 8202 3222 8221 3234 8224
3235 8226
TIME...MOT...LOC 1654Z 250DEG 38KT 3276 8195 3216 8260The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:05 AM EST | Freeze Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 14 hr |
| Nov 17, 9:48 AM EST | Special Weather Statement | CHS | Bulloch, Candler, Evans | 27 min |
| Nov 17, 11:56 AM EST | Special Weather Statement | CHS | Candler, Jenkins | 49 min |
| Nov 17, 12:43 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 30 min |
| Nov 17, 3:33 PM EST | Freeze Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 17 hr |
| Nov 17, 3:33 PM EST | Freeze Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 42 hr |
| Nov 17, 3:50 AM EST | Gale Watch | CHS | 12 hr | |
| Nov 17, 1:13 PM EST | Special Weather Statement | CHS | Dorchester | 32 min |
| Nov 17, 1:53 PM EST | Special Weather Statement | CHS | Berkeley, Dorchester | 67 min |
| Nov 17, 1:54 PM EST | Special Marine Warning | CHS | 2 hr | |
| Nov 17, 3:21 PM EST | Gale Warning | CHS | 16 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.